MAUDE Adverse Event Report: EXACTECH, INC. ALTEON; WEDGE PLASMA S/O SZ 7

EXACTECH, INC. ALTEON; WEDGE PLASMA S/O SZ 7
Model Number 188-00-07
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 09/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant device(s): biolox delta femoral head 36mm od, +3.5mm (cn: 170-36-03, sn: (b)(4)).Pending engineering evaluation.
 
Event or Problem Description
Female patient first operation was a tapered wedge stem with a biolox delta head, alteon cup, and xle liner.The initial operation was on (b)(6) 2019.The patient was 5¿6¿, (b)(6) with a bmi of 36.Patient apparently did a ¿plant and pivot¿ move on operative hip and heard a bone break.See film below attached.The surgeon performed the initial surgery and the revision.The surgeon only replaced the stem and head, and the revision implants that were used were biomet.
 
Additional Manufacturer Narrative
Section h10: (h3) the evaluation noted that the reason for the revision reported was likely the result of the patient¿s ¿plant and pivot¿ incident which led to a bone fracture.(d11) concomitant device(s): - biolox delta femoral head 36mm od, +3.5mm (cn: 170-36-03, sn: (b)(6)) no information provided in the following section(s): a2, a5, and b6.The following section(s) have additional info; b5, g4, g7, h1, h2, h3, h6 and h7.
 
Event or Problem Description
As reported, approximately 12 days postoperatively, this female patient, 5¿6¿, 225 pounds, and a bmi of 36, apparently did a ¿plant and pivot¿ move on operative hip and heard a bone break.The same surgeon performed the initial surgery and the revision.The surgeon pulled the stem, reduced the fracture, cabled it then put a straight cylindrical fully coated stem in.Cup was perfect." "the patient was fine.Everything turned out good.

Brand Name
ALTEON
Common Device Name
WEDGE PLASMA S/O SZ 7
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key9185008
Report Number1038671-2019-00514
Device Sequence Number3107156
Product Code JDI
UDI-Device Identifier10885862250797
UDI-Public10885862250797
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K140674
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/01/2024
Device Model Number188-00-07
Device Catalogue Number188-00-07
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/24/2019
Supplement Date Received by Manufacturer04/10/2020
Initial Report FDA Received Date10/14/2019
Supplement Report FDA Received Date04/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight102